Alert archive / Idaho / High Wind Warnings in 2013
High Wind Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Sep 30, 2013, 3:31 AM MDT. It took effect at Sep 30, 2013, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2013, 3:31 AM MDT (09:31 UTC)
- In effect from
- Sep 30, 2013, 9:00 AM MDT
- Expired
- Sep 30, 2013, 7:25 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS75 KPIH 300931 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT MON SEP 30 2013 ...STRONG WINDS EXPECTED ACROSS THE SNAKE RIVER PLAIN MONDAY... IDZ020-302100- /O.UPG.KPIH.WI.Y.0027.130930T1500Z-131001T0300Z/ /O.NEW.KPIH.HW.W.0005.130930T1500Z-131001T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 331 AM MDT MON SEP 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...MONDAY MORNING THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS AND I-15 NORTH OF IDAHO FALLS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-021-302100- /O.CON.KPIH.WI.Y.0027.130930T1500Z-131001T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 331 AM MDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...MONDAY MORNING THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...BLACKFOOT...AMERICAN FALLS AND BURLEY. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
3 follow-up statements
790 WWUS75 KPIH 301854 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1254 PM MDT MON SEP 30 2013 IDZ020-010300- /O.CON.KPIH.HW.W.0005.000000T0000Z-131001T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1254 PM MDT MON SEP 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS AND I-15 NORTH OF IDAHO FALLS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-021-010300- /O.CON.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 1254 PM MDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...BLACKFOOT... AMERICAN FALLS AND BURLEY. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
251 WWUS75 KPIH 301905 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 105 PM MDT MON SEP 30 2013 IDZ020-010300- /O.CON.KPIH.HW.W.0005.000000T0000Z-131001T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 105 PM MDT MON SEP 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS AND I-15 NORTH OF IDAHO FALLS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ019-010300- /O.EXA.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 105 PM MDT MON SEP 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...ST ANTHONY...DUBOIS...ISLAND PARK. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-010300- /O.CON.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 105 PM MDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH MONDAY EVENING * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...BLACKFOOT... AMERICAN FALLS AND BURLEY. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
291 WWUS75 KPIH 010125 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 725 PM MDT MON SEP 30 2013 IDZ020-010230- /O.CAN.KPIH.HW.W.0005.000000T0000Z-131001T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 725 PM MDT MON SEP 30 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE CALMED DOWN FROM THIS AFTERNOON WITH WINDS DROPPING TO 20 TO 30 MPH. LOOK FOR WINDS TO CONTINUE TO DECREASE THE REMAINDER OF THE EVENING. $$ IDZ017-019-021-010230- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...POCATELLO... BLACKFOOT 725 PM MDT MON SEP 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE CALMED DOWN FROM THIS AFTERNOON WITH WINDS DROPPING TO 20 TO 30 MPH. LOOK FOR WINDS TO CONTINUE TO DECREASE THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Sep 30, 3:17 AM MDT, 14 minutes earlier.
Area forecast discussion, Sep 30, 3:17 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 317 AM MDT MON SEP 30 2013 .DISCUSSION...A POTENT PACIFIC SYSTEM WILL MOVE THROUGH THE REGION TODAY. THIS SYSTEM BROUGHT SOME SIGNIFICANT PRECIPITATION TOTALS TO PORTIONS OF THE CENTRAL MOUNTAINS. STANLEY RECEIVED OVER AN INCH OF RAIN AND SOME LOCATIONS ABOVE 8000 FEET RECEIVED ABOUT 6 INCHES OF SNOW. WINTER WEATHER ADVISORIES CONTINUE FOR LOCATIONS ABOVE 8000 FEET ACROSS PORTIONS OF THE CENTRAL MOUNTAINS THIS MORNING. EXPECT STRONG WINDS THROUGHOUT THE SNAKE PLAIN TODAY. A HIGH WIND WARNING IS IN EFFECT FOR THE UPPER SNAKE PLAIN. THE MAIN IMPACTS WILL BE OUT ACROSS THE ARCO DESERT WHERE GUSTS TO 60 MPH ARE LIKELY. EXPECT IMPROVING CONDITIONS IN TERMS OF CLOUDS/PRECIPITATION THROUGHOUT THE REGION TODAY AS THE SYSTEM EXITS THE AREA THIS AFTERNOON. DRY WEATHER IS LIKELY FOR TUESDAY AND MUCH OF WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY. THIS WILL BRING A GOOD CHANCE FOR PRECIPITATION TO THE HIGH COUNTRY. COLDER WEATHER IS LIKELY FOR THE WEEKEND AFTER THIS SYSTEM EXITS THE AREA. VALLE && .AVIATION...STRONG PACIFIC SYSTEM CONTINUES TO IMPACT EAST IDAHO WITH STRONG WINDS AND CONTINUED PRECIPITATION. MOST AREAS WILL REMAIN VFR WITH OCCASIONAL MVFR IN SHOWERS. HIGHER ELEVATIONS COULD LOCALLY DIP TO IFR BUT SNOW LEVELS REMAIN HIGH THUS RAIN SHOULD KEEP CEILINGS ABOVE CRITICAL LEVELS. WINDS DURING THE DAY WILL ONCE AGAIN BE THE MAIN STORY WITH VERY STRONG WINDS IN THE SNAKE PLAIN AND HIGHER ELEVATIONS AGAIN HITTING 30-40KTS SUSTAINED. GUSTS COULD EXCEED 50KTS ESPECIALLY ACROSS ARCO DESERT THIS AFTERNOON. MAIN TROUGH AXIS SHIFTS ACROSS THE REGION TONIGHT SO EXPECT SIGNIFICANT IMPROVEMENT IN CEILINGS AND WINDS LATER THIS EVENING AND OVERNIGHT. DMH && .FIRE WEATHER...STRONG UPPER JET IN PLACE OVER EAST IDAHO WITH SHORTWAVE AXIS SLIDING THROUGH PANHANDLE THIS MORNING. WIDESPREAD LIGHT PRECIP CONTINUES ACROSS THE REGION WITH SNOW LEVELS ABOVE 7500 FEET. WINDS WILL AGAIN BE THE ISSUE AGAIN TODAY WITH 30-45 MPH WINDS IN THE SNAKE PLAIN. SIGNIFICANT IMPROVEMENT IN CONDITIONS EXPECTED FOR TUESDAY WITH DEVELOPMENT OF WEAK RIDGE THUS DRIER AND LESS WINDY THOUGH FLOW REMAINS STRONG ALOFT SO WINDS COULD STAY ON THE BREEZY SIDE. NEXT SYSTEM REACHES THE PACNW WEDNESDAY AND DEEPENS TO A PROGRESSIVE CLOSED LOW OVER EAST IDAHO THURSDAY. THUS EXPECT A RETURN TO WINDY AND WET CONDITIONS BY MID WEEK. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ017-021. HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ020. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 8000 FEET FOR THE IDZ018-031. &&
Hazardous weather outlook, Sep 29, 5:03 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 503 AM MDT SUN SEP 29 2013 IDZ017>025-031-032-301115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 503 AM MDT SUN SEP 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG WINDS TODAY OF 25 TO 40 MPH ACROSS THE AREA WHICH COULD CREATE LOW VISIBILITY WITH BLOWING DUST AND CREATE PROBLEMS FOR HIGH PROFILE VEHICLES. ALSO EXPECT 4 TO 10 INCHES OF SNOW ABOVE 8000 FEET FOR THE WEST CENTRAL MOUNTAINS TODAY THROUGH MONDAY MORNING. A COUPLE OF INCHES OF SNOW IS EXPECTED ELSEWHERE ABOVE 8000 FEET PARTICULARLY FOR THE UPPER SNAKE HIGHLANDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL CONTINUE MONDAY WITH 25 TO 4O MPH EXPECTED ACROSS THE AREA. EXPECT LINGERING SNOW ABOVE 8000 FEET ACROSS THE AREA ON MONDAY. MUCH COOLER TEMPERATURES WILL RETURN BY THE END OF THE WEEK WHERE FREEZING TEMPERATURES ARE EXPECTED TO RETURN THURSDAY AND FRIDAY MORNINGS. FREEZE WARNINGS WILL PROBABLY BE NEEDED ACROSS THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY FOR THESE MORNINGS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
High Wind Warnings in Idaho, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.